MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY PDX, INTEGRATED SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY PDX, INTEGRATED SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number 050-87222
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252); Malaise (2359)
Date of Event 05/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.  clinical investigation: a temporal relationship exists between peritoneal dialysis (pd) therapy on the liberty select cycler with the cycler set and the patient event of abdominal pain, cloudy pd effluent and generally not feeling well with a subsequent diagnosis of peritonitis.However, there is no documentation to show a causal relationship between the event and use of the liberty select cycler with cycler set.Per the peritoneal dialysis register nurse (pdrn), the cause of the peritonitis event was touch contamination as the patient did not follow proper aseptic technique.This is supported by the culture result of staphylococcus epidermidis (staph epi).Staph epi is the predominant normal flora on human skin.Based on the available information, there is no allegation of a malfunction, deficiency or defect.The liberty select cycler and the cycler set can be excluded as the cause of the patient¿s peritonitis event.
 
Event or Problem Description
A peritoneal dialysis nurse (pdrn) for a peritoneal dialysis (pd) patient on continuous cycling peritoneal dialysis (ccpd) for renal replacement therapy (rrt) contacted technical support to order supplies and during the call the pdrn reported the patient has peritonitis.The cassette is not available to be returned to the manufacture for evaluation.Upon follow up, the pdrn stated the patient presented abdominal pain, generally not feeling well, and a cloudy pd effluent.A pd effluent culture was obtained, and the patient was diagnosed with peritonitis.The cause of the patient¿s peritonitis was touch contamination.The pdrn reported that the patient stated that they had become lazy with treatment set-up and did not follow proper aseptic technique.The patient¿s culture results were positive for staphylococcus epidermidis.The date of the culture was not provided.The patient was initially prescribed and treated with intraperitoneal (ip) antibiotics ceftazidime 2 grams and vancomycin 2,000 milligrams.The frequency and duration for both antibiotics were not provided.The 2 grams of ceftazidime was discontinued, and the vancomycin dose was increased to 2,200mg with the last dose scheduled for (b)(6) 2020.The patient continues to recover and complete pd therapy utilizing the liberty select cycler.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformance's or abnormalities identified during the manufacturing process which could be associated with the reported event.In addition the user guide was reviewed and it states as a warning before starting the treatment, ¿you must use aseptic technique as directed by your peritoneal dialysis nurse to prevent infection.¿ at this time the reported incident could be attributed to end user error in accordance to the complaint description.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
LIBERTY PDX, INTEGRATED SET
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key10056952
Report Number8030665-2020-00638
Device Sequence Number2835005
Product Code FKX
UDI-Device Identifier00840861101993
UDI-Public00840861101993
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K141145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number050-87222
Device Catalogue Number050-87222
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 05/01/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY PDX CYCLER; DELFLEX PD FLUID; LIBERTY PDX CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR